MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob, age at time of event, gender, or weight are unknown.This information was not available from the facility.During withdrawal, the angiosculpt device separated in two pieces.Surgical intervention was required to remove from the patient.No piece of the angiosculpt device was retained in the patient.Foreign - (b)(6).The angiosculpt device was returned with just the proximal portion of the catheter measuring at 111 cm (core wire, proximal bond, proximal shaft, hypotube, hypotube bond, strain relief, and hub).The device separated proximal to the rx port.The core wire was intact and exposed beyond the proximal shaft.Per specification, approximately 26 cm of the distal assembly was not returned (distal tip, distal bond, balloon, marker bands, scoring element, intermediate bond, and transition tubing).Based on the complaint details, the angiosculpt device got stuck on the lesion.It is likely that some degree of force was applied by the user, resulting in the shaft separation.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was inflated and deflated with no issues in the proximal lad.During withdrawal, resistance was noted and the device was unable to be removed from the lesion.When the physician tried to pull it out, the device snapped in two pieces.As a result, cabg was performed to retrieve the distal portion of the device.No piece of the device was retained in the patient.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9528623
Report Number3005462046-2019-00016
Device Sequence Number14246918
Product Code NWX
UDI-Device Identifier00813132021177
UDI-Public00813132021177
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2022
Device Model Number2200-2510
Device Catalogue Number2200-2510
Device Lot NumberG19040022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2019
Initial Report FDA Received Date12/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005